Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A class of waves in a deformed viscoelastic solid


Authors: M. A. Hayes and R. S. Rivlin
Journal: Quart. Appl. Math. 30 (1972), 363-367
DOI: https://doi.org/10.1090/qam/99722
MathSciNet review: QAM99722
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A small-amplitude plane sinusoidal wave is propagated in an isotropic nonlinear viscoelastic material Subjected to a static pure homogeneous deformation. The wave is polarized along one of the principal directions for the pure homogeneous deformation. The normals to the planes of constant phase and amplitude for the wave are perpendicular to each other and lie in the principal plane normal to the direction of polarization. It is found that the complex slowness for such a wave is independent of the orientation of the direction of propagation in the principal plane. The three complex slownesses corresponding to a particular class of waves of this type polarized along the three principal directions satisfy a relation which is independent of the detailed form of the constitutive equation.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/qam/99722
Article copyright: © Copyright 1972 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website